MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2040-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a left upper arm loop axillary-axillary av graft with poor function and stenosis.The 4.0x40mm armada 14 percutaneous transluminal angioplasty (pta) catheter was inflated and ruptured at an unknown pressure.No resistance was noted during advancement, but the physician thought that the stenosis had a jagged edge, which might have caused the balloon to rupture.A non-abbott non compliant balloon was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, materials, inflation technique, inflation over rated burst pressure, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.Based on the limited information provided, the investigation was unable to determine a conclusive cause for the reported balloon rupture.It is possible that during advancement the balloon became compromised and/or damaged against the anatomy (the stenosis had a jagged edge) or other devices used in the procedure resulting in the reported balloon rupture; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11152333
Report Number2024168-2021-00320
Device Sequence Number3878852
Product Code DQY
UDI-Device Identifier08717648156137
UDI-Public08717648156137
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberA2040-040
Device Catalogue NumberA2040-040
Device Lot Number9110841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight136